New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hamie
Regular Member


Date Joined Jun 2006
Total Posts : 20
   Posted 7/11/2006 10:30 PM (GMT -6)   
In addition to the digestive disorder, I found out my cholesterol is high.  I was told to take Lipitor. I am wondering if anyone with acid problems / digestive disorders take Lipitor and have further problems in the stomach area.  I looked up Zetia and that drug causes digestive problems.  I am trying to see if Lipitor causes any more problems than I already have.  What does anyone have to say, if anything?  I'd love to have your input.  Every day brings another surprise. redface
ELLEN


skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 7/12/2006 6:49 PM (GMT -6)   

Hamie

What was your cholesterol at. The doc said mine was a little high 230.

Marsha


Hamie
Regular Member


Date Joined Jun 2006
Total Posts : 20
   Posted 7/12/2006 9:09 PM (GMT -6)   
My cholesterol was high like 268.  Last year it was 238.  I'm over 50 - don't eat any fat because of stomach problems and I still have a high count.  Very peculiar.

ELLEN


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 495
   Posted 7/13/2006 3:26 PM (GMT -6)   
Hi Ellen,

Yeah--Lipitor can cause more stomach problems. My Mom took it for 2 weeks and she was in such pain that she just quit. My best friend had vomiting and stomach cramping (and she doesn't have GERD) she had to quit.

Have you taken Zocor? A lot of folks I know have had a lot of luck with Zocor.

Marburg

ilovecats94
Regular Member


Date Joined Jul 2006
Total Posts : 190
   Posted 7/18/2006 3:11 AM (GMT -6)   
Ellen,
I have been taking 80 mg. of Lipitor since it came out in 1997. I started with GERD symptoms that were pretty bad in January. But for years had a dry cough at night which was probably GERD.

I don't have any side effects from the Lipitor, but my cholesterol is still way high.

Without Lipitor it was 378, with it it is 289. I couldn't take Zetia with the Lipitor as that did cause muscle pains and I had to stop it.

Can't use the cinnamon because of the GERD. I think my endo is going to want to try fish oil next, but I hope I don't end up smelling like a fish. lol

Feel better!

Hugs,
Faye
I have hypothyroidism (1953), diabetes type 2 (1976), high cholesterol (1989), gastroparesis (1990), FMS (1995), and GERD (2006). Am on insulin for diabetes. I am 56 years old and live in Virginia.


Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 7/20/2006 8:00 AM (GMT -6)   
I have a very unusual response.

Besides being an allergic person I am extremely allergic to drugs (medicines). I took some samples of Crestor. I felt very weak immediately in my legs. I called the manufacturer and my pharmacist and was told to stop my both. My doc also knows.

I told him the last time I am eating an icecream as one of my meals. It is NUTS. All old ulcer diets contained cottage cheese, milk, regular cheese, etc. but not fried, oily and greasy foods...like fast foods.

The whole medical profession is driven by the pharmaceutical firms.

I am sick and scared but not stupid.
 
p.s. my cholesterol was 200.

Post Edited (Joan Mack) : 7/20/2006 7:03:09 AM (GMT-6)


pandacrazy
Veteran Member


Date Joined Jan 2005
Total Posts : 1326
   Posted 7/24/2006 8:33 PM (GMT -6)   
I have been on all the cholesterol drugs because I had a blockage in my heart  in Jan. 2005, but I have had to quit taking all of them. They all bothered my stomach to some degree. Lipitor made me sick to my stomach and horrible pain. Right now I am still suffering the side efects of Crestor. After one week I had pain so bad that I thought I was havning a heart attack and that was the first week of june. The reflux was so bad that it affected my asthma. 2 ER visits for that alone. Never had to go to the ER for my asthma before. I will never take any cholesterol drugs again. My doc finally referred me to a gastroenterologist. He put me on Nexium and took me off Protonix and carafate. After calling the specialist today after an awful weekend so bad I had to sleep sitting up he put me back on the carafate. I have lost 13 pounds so far from hardly eating. I need to lose anyway but this is not the way to do it. The stomach doc said that it can take 6-8weeks for the crestor to leave my system and stop causing problems. I hope it's soon. Barb
Proud Mother of a US Marine just returned from Iraq!
 
Proud grandma of Isabella Rose, and furry grandson Kayu!


PugandherPeeps
Regular Member


Date Joined Jun 2006
Total Posts : 98
   Posted 7/25/2006 10:04 PM (GMT -6)   
I am on Lipitor and Aciphex and have seen no changes.
I told my psychiatrist that everyone hates me. He said, "That cannot be true. You haven't met everyone yet!"


Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 7/28/2006 8:04 PM (GMT -6)   
Dear Pandacrazy...hope your son is not called back to Iraq. Sorry about your terrible reaction to cholesterol lowering drugs and your heart problems. Take care of yourself. I am also overweight but not dramatically. It is hard to lose weight when you are older as your metabolism changes. Best of luck to you and your grandchildren!

blechhh
Regular Member


Date Joined Aug 2006
Total Posts : 24
   Posted 8/30/2006 8:38 PM (GMT -6)   
i was on lipitor and stopped to see if it was causing muscle pain.. .anyways.. my doc suggested omega three capsules... 2 three times a day to lower cholesterol... new med on market is made of fish oil...

getting it tested in a few weeks to see if it helps.. my chol is high but the healthy chol is high too... my body just makes it..

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 8/31/2006 10:31 AM (GMT -6)   
:-)  hi everyone,seems jsut about all of us with gastro issues also have high cholesteral. mine is at 280 total and i have tried all the statins, each caused muscle pain, but my, that Crestor was the worst, alsmost immediate knife like pain across my back i stopped it in 3 days. i will be going for a blood test in a little over a week, cannot wait to see the numbers.  i have been taking fish oil and eating nuts daily for 3 months, and  listen to this, my cardio nurse said to use Benecol, tow tablespoons daily and i will see a 10% reduction in my bad cholesteral,  i will let you know if that is accurate. i do not usually eat margarines, and this one is almsot 6.00 a tub, but if all this works it is better than taking drugs, i also think it is a racket for the pharmicutical companies, as the boomers hit 50 ,if they could get us all on statins, they would make billions of dollars at our health expense.   PANDA,my body makes more cholesteral than it should also, i had two stents put in like you but my cholesteral remains high, let me know how and if you ever get yours down, i will do the same.  if nothing else, the fish oil keeps your arteries lubed up.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, August 20, 2018 1:58 AM (GMT -6)
There are a total of 2,994,598 posts in 328,149 threads.
View Active Threads


Who's Online
This forum has 161288 registered members. Please welcome our newest member, asdgs.
212 Guest(s), 2 Registered Member(s) are currently online.  Details
Sinmiedo, Girlie